Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 84, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 3, 2003, 7:50 PM EDT for Georgetown County, South Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2003, 7:50 PM EDT (23:50 UTC)
- Expired
- Jun 3, 2003, 8:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 100 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517
WUUS52 KILM 032350
SVRILM
SCC043-040045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
748 PM EDT TUE JUN 3 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 845 PM EDT
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 12 MILES
SOUTH OF LAMBERT...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMBERT AROUND 755 PM
NORTH SANTEE AROUND 800 PM
SAMPIT AROUND 805 PM
GRAVES AROUND 810 PM
OATLAND AROUND 815 PM
PLANTERSVILLE AROUND 825 PM
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.
LAT...LON 3322 7945 3325 7948 3324 7953 3328 7958
3330 7965 3371 7919 3365 7913 3361 7913
3360 7910 3358 7910 3357 7907 3357 7900
3352 7904 3330 7931
$$
DIGIORGIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:25 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 3, 4:25 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 425 PM EDT TUE JUN 3 2003 UPDATED FOR THUNDERSTORM TIMING TONIGHT AS WELL AS LEVEL OF SEVERE THREAT. ------------------------------------------------------------------- PUBLIC: SOME DIFFERENCES BETWEEN THE WAY THE AVN AND ETA ARE HANDLING APPROACHING SYSTEM NEXT 24 HOURS. HOWEVER...THE OUTCOME IS THE SAME. WILL GO WITH A BLEND OF THE TWO AND BRING IN CATEGORICAL POPS FROM AROUND MIDNIGHT OR SO. WILL BACK OFF TO CHC POPS LATER IN THE DAY WED. FRONT WILL LIE MORE OR LESS ALONG THE COAST INTO FRI. IMPULSES ALONG THIS FRONT WILL BE HARD TO TIME. SO...WILL KEEP LO CHC POPS IN THE FCST INTO THE OUTLOOK PD UNTIL MON WHEN THE NEXT SUBSTANTIAL SYSTEM MOVES IN. SPS HAS US IN A SLIGHT RISK CATEGORY OVERNIGHT. THIS LOOKS REASONABLE AND WILL COVER THE POSSIBILITY WITH SOME STRONGER WORDING FOR THE OVERNIGHT ACTIVITY. MARINE: PLAN ON A BLEND OF GFS/ETA THROUGH NEXT 36 HOURS WHICH WOULD BRING US TO MINIMAL SCA CONDITIONS ON WED. THERE ARE DIFFERENCES BETWEEN THESE MODELS IN HANDLING THE SFC LOW AS IT CROSSES THE MID-ATLANTIC...BUT NET RESULT OVER OUR MARINE ZONES IS ABOUT THE SAME. SW WINDS WILL SET UP TONIGHT AND INCREASE TO 20-25 KT...ESP NRN WATERS...THEN DIMINISH WED NIGHT WITH THE APPROACH OF THE FRONT. WINDS EXPECTED TO SHIFT TO NE ON FRI AS THE TROF/WEAK LOW MOVE OFF THE COAST. WILL HEADLINE WITH SCA MAY BE REQUIRED ON WED. FCSTID = 40 ILM 71 85 71 84 / 80 70 30 30 LBT 69 84 67 83 / 80 50 30 30 FLO 69 86 68 83 / 80 50 30 30 MYR 72 83 71 81 / 80 70 30 30 .ILM... .NC...NONE. .SC...NONE. PUBLIC: DIGIORGI/REK MARINE: CRM
Hazardous weather outlook, Jun 3, 10:20 AM EDT, 9 hours 30 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-031815- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 1020 AM EDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE EASTERN CAROLINAS TODAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS EVEN POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. REK
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.